Alert archive / Iowa / Flash Flood Warnings in 2025

Flash Flood Warning 29, NWS Quad Cities, IA

July 25, 2025Muscatine County, Iowa; Rock Island County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jul 25, 2025, 4:40 PM CDT for Muscatine County, Iowa; Rock Island County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2025, 4:40 PM CDT (21:40 UTC)
Expired
Jul 25, 2025, 8:52 PM CDT
In force
4 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Muscatine County, IA, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 36 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

671 
WGUS53 KDVN 252140
FFWDVN
IAC139-ILC161-260345-
/O.NEW.KDVN.FF.W.0029.250725T2140Z-250726T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
440 PM CDT Fri Jul 25 2025

The National Weather Service in Quad Cities has issued a

* Flash Flood Warning for...
  Eastern Muscatine County in east central Iowa...
  Southwestern Rock Island County in northwestern Illinois...

* Until 1045 PM CDT Friday.

* At 440 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 1 to 3 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Muscatine, Durant, Wilton, Walcott, Buffalo, Fairport, Illinois 
  City, Montpelier, Stockton, New Era, Sweetland Center, Fairport 
  Recreation Area, Wildcat Den State Park, Shady Creek Campground, 
  Pleasant Prairie, Midway Beach, Loud Thunder Forest Preserve, 
  Clark's Ferry Recreation Area and Loud Thunder Scout Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4141 9105 4145 9102 4152 9114 4160 9102
      4160 9078 4146 9079 4145 9078 4133 9085
      4133 9108

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR

$$
2 follow-up statements
429 
WGUS73 KDVN 252314
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
614 PM CDT Fri Jul 25 2025

IAC139-ILC161-260345-
/O.CON.KDVN.FF.W.0029.000000T0000Z-250726T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine IA-Rock Island IL-
614 PM CDT Fri Jul 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT THIS 
EVENING FOR EASTERN MUSCATINE AND SOUTHWESTERN ROCK ISLAND 
COUNTIES...

At 614 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3.5 inches of rain have 
fallen. Flooding impacts will continue, but no significant 
additional rainfall is expected. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Muscatine, Durant, Wilton, Walcott, Buffalo, Fairport, Illinois 
  City, Montpelier, Stockton, New Era, Sweetland Center, Fairport 
  Recreation Area, Wildcat Den State Park, Shady Creek Campground, 
  Pleasant Prairie, Midway Beach, Loud Thunder Forest Preserve, 
  Clark's Ferry Recreation Area and Loud Thunder Scout Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4141 9105 4145 9102 4152 9114 4160 9102
      4160 9078 4146 9079 4145 9078 4133 9085
      4133 9108

FLASH FLOOD...RADAR INDICATED

$$

Titus
060 
WGUS73 KDVN 260152
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
852 PM CDT Fri Jul 25 2025

IAC139-ILC161-260202-
/O.CAN.KDVN.FF.W.0029.000000T0000Z-250726T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine IA-Rock Island IL-
852 PM CDT Fri Jul 25 2025

...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN MUSCATINE AND 
SOUTHWESTERN ROCK ISLAND COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flood Watch remains in effect until 700 PM CDT Saturday for 
portions of Illinois, Iowa, and northeast Missouri.

&&

LAT...LON 4141 9105 4145 9102 4152 9114 4160 9102
      4160 9078 4146 9079 4145 9078 4133 9085
      4133 9108

$$

McClure

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:11 PM CDT, 2 hours 29 minutes earlier. Its key messages:

  • Chance of showers and storms today mainly south of Hwy 20, increasing coverage tonight into Saturday AM with heavy rainfall and localized flooding potential particularly in counties along and south of I-80. Gusty winds are also possible with a Marginal Risk or level 1 of 5 for severe weather for parts of the area.
  • Heat builds back in Sunday through Tuesday, potentially dangerous, but there will also be episodes of storms making for a challenging temperature forecast and low confidence on the spatial extent and magnitude of the heat (day to day evaluation needed).
Area forecast discussion, Jul 25, 2:11 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
211 PM CDT Fri Jul 25 2025

.KEY MESSAGES...

- Chance of showers and storms today mainly south of Hwy 20,
  increasing coverage tonight into Saturday AM with heavy
  rainfall and localized flooding potential particularly in
  counties along and south of I-80. Gusty winds are also
  possible with a Marginal Risk or level 1 of 5 for severe
  weather for parts of the area.

- Heat builds back in Sunday through Tuesday, potentially
  dangerous, but there will also be episodes of storms making
  for a challenging temperature forecast and low confidence on
  the spatial extent and magnitude of the heat (day to day
  evaluation needed).

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 145 PM CDT Fri Jul 25 2025

GOES visible satellite imagery showed several compact cyclonic
circulations (MCVs) in a corridor stretching from southeast
Iowa into northern Kansas. These low/mid-level impulses were
positioned atop a weak quasi-stationary front as analyzed by
WPC, extending from the Lower Great Lakes back to the southwest
into the Central Plains.

Not a big air mass difference on either side of the boundary
with very humid conditions over the region (dewpoints in the
low/mid 70s). SPC mesoanalysis does show a rather tight north
to south gradient in PWATs from ~1.25" across the north to 2.25"
in the central to southern forecast area. This enhanced
corridor of deep moisture is forecast to gradually shift
northward through tonight into Saturday AM, ahead of the
approaching MCVs. With the anomalously moist air mass -- near
the 98-99th percentile per the NAEFS climatology -- and
expectation for slow storm motions around 10-20 mph at times per
MBE vectors, some locally very heavy rainfall is possible over
the next ~24 hours. Additionally, high freezing levels of 15-16
kft will promote efficient warm rain processes with potential
for peak hourly rain rates around 2-2.5" in the strongest
storms.

Forecasting the most likely placement of the heaviest rain is a
bit tricky, but based on a CAM model consensus counties along
and especially south of I-80 appear to have the highest chances.
The latest HREF LPMM QPF does show potential for localized
bullseyes of 3-4" with 0.5 - 1.5" amounts being more common, and
then a rapid drop off in amounts along/north of Highway 30.
Decided to issue a Flood Watch for counties along/south of I-80
due to the potential for localized flash flooding with 3 hr FFG
values in the 1.5 to 2.5" range. Of course the thick
vegetation/mature crops can handle a lot of water this time of
year, so areas most susceptible will be urban locations and
other low-lying flood prone areas.

For timing, scattered convection is anticipated to develop with
the lead MCV this afternoon and evening, likely to track
through the central portion of the outlook area. More widespread
slow moving showers and storms are then expected tonight, again
with the highest chances south of Highway 30. This activity
will likely linger into Saturday AM and it's possible scattered
storms redevelop during the afternoon. SPC has continued with
the Marginal Risk (level 1 of 5) for severe storms, mainly for
locally damaging winds. And WPC has a Slight Risk (level 2 of 4)
for flash flooding.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 320 AM CDT Fri Jul 25 2025

Saturday night and Sunday models support some amplification of the
upper ridge overhead. The building heights aloft and lack of
any appreciable forcing may limit storm coverage and support
more diurnally induced widely scattered activity. This upper
ridge and increasing heights aloft will also bring a return of the
heat. With corn sweat in prime-time, we'll see some very humid
to oppressive conditions with dew points likely in the mid/upper
70s and possibly 80 in spots. This will bring the potential for
dangerous heat index readings exceeding 100 to around 105 degrees
across much of the area, provided convection and cloud cover stay
limited to allow highs to top out in the upper 80s to around 90.

Monday through Wednesday, the pattern looks to become quite
conducive for periodic storm complexes with an attendant heavy rain
and severe weather threat, as the ridge is suppressed further
to the south allowing our region to reside in the action zone or
'ring of fire' with main belt of westerlies strengthening and
shifting southward through the Northern Plains and Upper Midwest.
This timeframe will also hold the potential for a continuation
of dangerous heat and humidity, but this will likely be a day to
day evaluation because of the uncertainty with temperatures given
the active pattern and potential for rounds of convection.

Beyond mid-week though there are signs pointing to a cooler and
somewhat drier pattern for late next week, as we see a bout
of northwest flow attendant to an eastern Canada low.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1234 PM CDT Fri Jul 25 2025

Isolated to scattered showers and thunderstorms today will have
the highest chances of impacting KMLI. Predominantly MVFR to VFR
conditions through the day today.

Showers and thunderstorms increase in coverage tonight after
around 00Z/26. IFR to MVFR will become increasingly likely
tonight into or through Saturday morning.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch through Saturday evening for IAZ063>068-076>078-
     087>089-098-099.
IL...Flood Watch through Saturday evening for ILZ009-015>018-
     024>026-034-035.
MO...Flood Watch through Saturday evening for MOZ009-010.

&&

SHORT TERM...Uttech
LONG TERM...McClure
AVIATION...NWS
Hazardous weather outlook, Jul 25, 2:32 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
232 PM CDT Fri Jul 25 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261945-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
232 PM CDT Fri Jul 25 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

There is a chance for scattered thunderstorms this afternoon, and
especially tonight into Saturday morning. The primary threat will
be torrential rainfall and localized flash flooding. A Flood
Watch is in effect for areas approximately along and south of
Highway 30 into Saturday evening.

There is also a Marginal Risk or level 1 of 5 risk for isolated
damaging winds, particularly south of Interstate 80.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Building heat and humidity will combine with near daily
thunderstorm chances through the middle of next week. Strong to
severe thunderstorms and heavy rainfall with a threat for
localized flooding will be possible at times. Current indications
suggests that Sunday and Monday may be the hottest days with heat
index readings potentially over 100 to near 110 degrees.

.SPOTTER INFORMATION STATEMENT...

There is a low chance that spotter activation will be needed
this afternoon into tonight.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 11:45 PM CDTSpecial Weather StatementDVNLee60 min
Jul 25, 12:46 AM CDTSpecial Weather StatementDVNLee59 min
Jul 25, 1:20 PM CDTFlood WatchDVNCedar, Clinton, Des Moines, Henry, Iowa, Jefferson and 8 more24 hr
Jul 25, 3:47 PM CDTAreal Flood AdvisoryDVNLouisa, Muscatine3 hr
Jul 25, 3:59 PM CDTFlash Flood WarningDVNLouisa, Muscatine5 hr
Jul 25, 5:08 PM CDTSpecial Weather StatementDVNLinn52 min

Nearby

Flash Flood Warnings in Iowa, 2025Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.